Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Birmingham, AL

May 18, 2013Jefferson County, St. Clair County, Alabama

NWS Birmingham, AL issued this flash flood warning at May 18, 2013, 3:29 AM CDT for Jefferson County, St. Clair County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 3:29 AM CDT (08:29 UTC)
Expired
May 18, 2013, 6:30 AM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 4:00 AM CDTFLASH FLOODPell City, ALNUMEROUS ROADS IN AND AROUND PELL CITY AND WATTSVILLE HAVE BECOME IMPASSABLE...INCLUDING PORTIONS OF DR JOHN HAYNES DR...19TH ST NEAR 3RD AVE...FLORIDA RD AND MT MORIAH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WGUS54 KBMX 180829
FFWBMX
ALC073-115-181130-
/O.NEW.KBMX.FF.W.0011.130518T0829Z-130518T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 AM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN ALABAMA...
  SOUTHERN ST. CLAIR COUNTY IN ALABAMA...

* UNTIL 630 AM CDT

* AT 323 AM CDT...NATIONAL WEATHER SERVICE INDICATED TRAINING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL ESTIMATES OF 2 TO 3 INCHES HAVE FALLEN OVER THE LAST THREE 
HOURS...AND AN ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE OVER THE 
NEXT THREE HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FULTONDALE...GARDENDALE...LEEDS...MOODY...ODENVILLE...PELL CITY...
  SPRINGVILLE...TRUSSVILLE...ALTON...ARGO...BALD ROCK...BARBER
  MOTORSPORTS PARK...BRANCHVILLE...BROOKSIDE...CARDIFF...CENTER
  POINT...CHALKVILLE...CLAY...GRAYSVILLE...KETONA LAKES...KIMBERLY...
  MARGARET...MORRIS...PINSON...RAGLAND...RIVERSIDE...SHOPS OF GRAND
  RIVER...TARRANT...TRAFFORD AND WARRIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS AND LIFE THREATENING FLOODING SITUATION. YOU
SHOULD NOT ATTEMPT TO TRAVEL. STAY HOME UNLESS YOU ARE FORCED TO
EVACUATE TO HIGHER GROUND.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3384 8676 3376 8665 3381 8648 3376 8608
      3367 8615 3370 8618 3369 8621 3363 8616
      3359 8622 3354 8619 3349 8626 3352 8627
      3348 8630 3351 8648 3355 8648 3352 8657
      3364 8709 3369 8704 3377 8703 3384 8688

$$

56
1 follow-up statement
045 
WGUS74 KBMX 180927
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 AM CDT SAT MAY 18 2013

ALC073-115-181130-
/O.CON.KBMX.FF.W.0011.000000T0000Z-130518T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-
427 AM CDT SAT MAY 18 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ST. CLAIR AND
NORTHERN JEFFERSON COUNTIES UNTIL 630 AM CDT...

AT 421 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY 
RAINFALL ACROSS THE WARNED AREA RESULTING IN ROADWAYS BECOMING 
IMPASSABLE. OVER THREE INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF 
THE WARNED AREA TONIGHT. AN ADDITIONAL ONE INCH OF RAINFALL IS 
POSSIBLE ACROSS PORTIONS OF THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...LEEDS...MOODY...ODENVILLE...PELL CITY... 
SPRINGVILLE...TRUSSVILLE...ALTON...ARGO...BALD ROCK...BARBER 
MOTORSPORTS PARK...BRANCHVILLE...BROOKSIDE...CARDIFF...CENTER 
POINT...CHALKVILLE...CLAY...KETONA LAKES...MARGARET...PINSON... 
RAGLAND...RIVERSIDE...SHOPS OF GRAND RIVER...TARRANT...TRAFFORD AND 
WARRIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3384 8676 3376 8665 3381 8648 3376 8608
      3367 8615 3370 8618 3369 8621 3363 8616
      3359 8622 3354 8619 3349 8626 3352 8627
      3348 8630 3351 8648 3355 8648 3352 8657
      3364 8709 3369 8704 3377 8703 3384 8688

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 18, 12:46 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 18, 12:46 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 AM CDT SAT MAY 18 2013

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

SHOWERS AND STORMS HAVE FINALLY DECREASED IN INTENSITY DUE TO THE
LOSS OF DAYTIME HEATING THIS EVENING...BUT SEVERAL STORMS WERE
ABLE TO ACHIEVE SEVERE LIMITS WITH LARGE HAIL BEING THE PRIMARY
MODE OF SEVERE WEATHER. LOOKING AT THE CURRENT MESOANALYSIS
SETUP...A WEAK SURFACE TROUGH REMAINS DRAPED ACROSS NORTHERN
PORTIONS OF CENTRAL ALABAMA...WHICH HELPED TO TRIGGER THE SEVERE
STORMS EARLIER THIS EVENING DUE TO OVER 2000 J/KG OF CAPE WITH
LI'S OVER -6 BASED ON RAP ANALYSIS. A SHARP MOISTURE GRADIENT
EXISTS ACROSS THE STATE...WITH NEAR 70 DEWPOINTS ACROSS ALL OF
CENTRAL AND WESTERN ALABAMA...BUT LOWER 60S TO UPPER 50S DEWPOINTS
ALONG THE STATE LINE. BASED ON THE REDUCED INSTABILITIES AND THE
LACK OF ANY UPWARD VERTICAL MOTION ONGOING...WE SHOULD FINALLY
BEGIN TO SEE ANY ORGANIZED CONVECTION DISSIPATE. HOWEVER...WITH
SOME INSTABILITY AND LIFT STILL PRESENT...POP-UP SHOWERS AND
STORMS WILL CONTINUE TO BE LIKELY DURING THE OVERNIGHT HOURS DUE
TO THE SLOW MOVING SURFACE TROUGH CONTINUING TO PUSH THROUGH.
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS PWATS ON THE 00Z
KBMX SOUNDING ARE INDICATING WELL OVER 1.50 INCHES. A FEW AREAS
THAT OBSERVED HEAVY RAINFALL EARLIER THIS EVENING COULD ENCOUNTER
PONDING OF WATER ON ROADWAYS IN A FEW POOR DRAINAGE AREAS. UPDATES
ARE ALREADY OUT.

56/GDG

&&

.AVIATION...
06Z TAF DISCUSSION.

SHOWERS AND TSTORMS WILL CONTINUE TO DEVELOP AND MOVE E/SE ACROSS
THE NORTHERN TERMINALS THRU WHAT COULD BE A GOOD PORTION OF THE
NIGHTTIME HOURS THANKS TO A CONVERGENCE ZONE IN PLACE ACROSS
NORTH CENTRAL ALABAMA. A CLUSTER OF STORMS HAS ALSO DEVELOPED IN MS JUST
WEST OF GOLDEN-TRIANGLE AIRPORT. THESE STORMS APPEAR TO BE MOVING
ESE BUT NOT CERTAIN WHETHER ANY REMNANTS OF THE CLUSTER WILL MAKE IT
TO THE MGM/TOI AREA...THEREFORE HAVE LEFT OUT MENTION OF ANYTHING
FOR NOW. WILL MONITOR TRENDS CLOSELY THRU THE NIGHT AND AMEND AS NECESSARY.

CIGS WILL BE DIFFICULT TO PREDICT DUE TO LIKELY FLUCTUATIONS IN
AND OUT OF TSTORMS. VIS WILL BE REDUCED TO MVFR/IFR IN HEAVIER
SHOWERS/STORMS. AT THIS TIME WILL BRING ALL TERMINALS DOWN TO MVFR
DURING THE NIGHT. DUE TO CONTINUED SHOWER/STORM
ACTIVITY...BOUNDARY LAYER WINDS NEAR 10 KTS AND NO ISENTROPIC LIFT
DO NOT SEE ANY REASON TO MENTION WIDESPREAD FOG OR IFR CIGS.
HOWEVER THERE COULD BE SOME PATCHES OF FOG THAT DEVELOP BETWEEN
SHOWERS.

ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ONCE AGAIN ON
SATURDAY...WITH THE HIGHEST RAIN CHANCES ACROSS THE NORTH AND EAST.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     79  63  83  63  84 /  60  60  60  10  10
ANNISTON    79  65  82  65  85 /  60  60  60  10  10
BIRMINGHAM  80  67  85  67  84 /  60  50  20  10  10
TUSCALOOSA  82  68  86  66  85 /  40  20  10  10  10
CALERA      80  66  84  66  84 /  50  40  20  10  10
AUBURN      80  66  84  67  85 /  50  50  40  10  10
MONTGOMERY  83  67  87  66  87 /  40  30  20  10  10
TROY        82  65  87  66  87 /  30  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 18, 2:08 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CDT SAT MAY 18 2013

ALZ011>015-017>050-190715-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
208 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY
RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA TONIGHT.
THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND NORTH OF A
LINE FROM ALICEVILLE...TO CLANTON...TO LAFAYETTE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR LOCALIZED FLASH FLOODING WILL SHIFT EASTWARD
THROUGH THE DAY ON SATURDAY. THE MAIN AREAS OF CONCERN WILL BE
EAST OF INTERSTATE 65. AN ADDITIONAL TWO INCHES OF RAIN IS
POSSIBLE IN SOME LOCALIZED AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY ON SATURDAY.

In the hours before

Special weather statement, May 17, 10:24 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 PM CDT FRI MAY 17 2013

ALZ040-180415-
DALLAS AL-
1024 PM CDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS COUNTY UNTIL 1115
PM CDT...

AT 1023 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MARION JUNCTION...OR 9 MILES EAST OF UNIONTOWN...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARION JUNCTION...
  BOGUE CHITTO...
  HAZEN...

&&

LAT...LON 3239 8742 3248 8742 3249 8723 3235 8712
      3227 8734
TIME...MOT...LOC 0324Z 328DEG 14KT 3247 8736

GRANTHAM
Special weather statement, May 18, 12:17 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 AM CDT SAT MAY 18 2013

ALZ037-038-180600-
CHAMBERS AL-TALLAPOOSA AL-
1217 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS AND
NORTHEASTERN TALLAPOOSA COUNTIES UNTIL 100 AM CDT...

AT 1213 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF NEW SITE...OR 12 MILES NORTH OF
DADEVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  STROUD...
  SPARKLING SPRINGS...
  TRAMMEL CROSSROADS...
  ABANDA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3292 8578 3311 8579 3310 8532 3289 8531
TIME...MOT...LOC 0517Z 272DEG 14KT 3300 8568

56
Special weather statement, May 18, 1:11 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 AM CDT SAT MAY 18 2013

ALZ012-022-180700-
LAMAR AL-PICKENS AL-
111 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS AND SOUTHERN
LAMAR COUNTIES UNTIL 200 AM CDT...

AT 107 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW HOPE...OR NEAR COLUMBUS...MOVING EAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILLPORT...
  REFORM...
  GORDO...
  ETHELSVILLE...
  KENNEDY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3359 8827 3366 8795 3365 8794 3353 8794
      3353 8784 3352 8784 3328 8784 3331 8831
TIME...MOT...LOC 0611Z 267DEG 35KT 3347 8831

56
Special weather statement, May 18, 2:04 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 AM CDT SAT MAY 18 2013

ALZ012-013-180730-
FAYETTE AL-LAMAR AL-
204 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR AND WESTERN FAYETTE
COUNTIES UNTIL 230 AM CDT...

AT 200 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEDFORD...OR NEAR VERNON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...

  VERNON...
  BLOOMING GROVE...
  BLUFF...
  MOUNT VERNON...

&&

LAT...LON 3388 8779 3367 8780 3373 8824 3383 8823
TIME...MOT...LOC 0704Z 271DEG 22KT 3377 8815

56
Local storm report, May 18, 3:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HEAVY RAIN       HEFLIN                  33.65N 85.59W
05/18/2013  E2.00 INCH       CLEBURNE           AL   911 CALL CENTER

            APPROXIMATELY TWO INCHES OF RAIN HAS FALLEN AND HAS LEAD
            TO WATER COVERING PORTIONS OF HWY 78 BETWEEN HEFLIN AND
            FRUITHURST.

&&

TGOGGINS
Local storm report, May 18, 3:28 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HEAVY RAIN       2 WNW CHALAFINNEE       33.55N 85.69W
05/18/2013  E0.00 INCH       CLEBURNE           AL   911 CALL CENTER

            APPROXIMATELTY TWO TO FOUR INCHES OF RAIN HAS FALLEN AND
            IS BEGINNING TO LEAD TO TRAVEL PROBLEMS IN AND AROUND MT
            CHEAHA STATE PARK. PORTIONS OF CR 13 NEAR CR 24 HAS
            BECOME IMPASSABLE. DEPTH OF WATER UNKNOWN AT THIS TIME.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
May 17, 7:09 PM CDTSpecial Weather StatementBMXBibb, Chilton51 min
May 17, 7:26 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton49 min
May 17, 7:34 PM CDTSpecial Weather StatementBMXPerry41 min
May 17, 8:08 PM CDTSpecial Weather StatementBMXShelby52 min
May 17, 8:19 PM CDTSpecial Weather StatementBMXDallas41 min
May 17, 8:36 PM CDTSevere Thunderstorm WarningBMXDallas, Perry54 min
May 17, 8:44 PM CDTSpecial Weather StatementBMXShelby46 min
May 17, 9:09 PM CDTSpecial Weather StatementBMXShelby36 min
May 17, 9:18 PM CDTSpecial Weather StatementBMXPerry42 min
May 17, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
May 17, 10:24 PM CDTSpecial Weather StatementBMXDallas51 min
May 18, 12:17 AM CDTSpecial Weather StatementBMXChambers43 min
May 18, 1:11 AM CDTSpecial Weather StatementBMXPickens49 min
May 18, 1:39 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair3 hr
May 18, 2:04 AM CDTSpecial Weather StatementBMXLamar26 min
May 18, 2:30 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:15 AM CDTFlash Flood WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 4:49 AM CDTFlash Flood Warning EmergencyBMXClay6 hr
May 18, 5:56 AM CDTFlash Flood Warning EmergencyBMXCalhoun, Talladega3 hr
May 18, 7:58 AM CDTSpecial Weather StatementBMXAutauga47 min
May 18, 8:03 AM CDTSpecial Weather StatementBMXChambers, Lee, Tallapoosa57 min
May 18, 8:07 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa26 hr
May 18, 8:36 AM CDTSpecial Weather StatementBMXElmore39 min
May 18, 8:56 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph3 hr
May 18, 9:16 AM CDTAreal Flood WarningBMXCalhoun, Talladega4 hr
May 18, 9:52 AM CDTAreal Flood AdvisoryBMXBullock, Chambers, Coosa, Lee, Macon, Russell and 1 more3 hr
May 18, 10:53 AM CDTSpecial Weather StatementBMXCleburne67 min
May 18, 10:57 AM CDTFlash Flood WatchBMXBlount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more32 hr
May 18, 2:26 PM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
May 18, 4:26 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega20 hr
May 18, 6:37 PM CDTSpecial Weather StatementBMXDallas53 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.